Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

angels22

Newly Diagnosed - Sad And Scared

Recommended Posts

hi everyone. first of all, i am extremely itchy. i have scabs all over my head, there's something scaly and gross on both my ears, my back and upper arms are so itchy, and i had blisters on my buttocks. no one understands how terrible i feel. i am hoping that someone on this board can relate to how terribly ridiculously itch i am!

i was diagnosed with celiac disease in november, and i have been on a strict gluten free diet. i've had some skin rashes, but i thought it was eczema or stress. two weeks ago, i went to the spa and had a seaweed scrub. now im thinking, was it the iodine in the seaweed that triggered this? i also went to a party one week ago and trusted the restaurant that my meals were gluten free. i broke out in a terrible rash right after the spa treatment and things are just getting worse. i saw a dermapathologist today who took one look at me and said i have DH.

i will be undergoing a biopsy on monday to confirm. she mentioned DAPSONE, and i am sooo scared to take it. i will be getting married in two months, and i dont want to deal with any side effects. should i wait until after my wedding? it is only two months...

i am just so sad and scared. sorry this was so long. thank you for listening. i want to cry!

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


I'm sorry you're feeling so bad. It's quiet around here on the weekends, so maybe someone with DH can give you some answers on Monday.

It's very risky to eat at restaurants. I generally stick to ones with a gluten-free menu. If you have DH, I'd also stay away from iodine ... I don't know much about DH, but I've heard that mentioned around here.

Don't be afraid to take necessary medications. I believe medications, especially antibiotics, are very over-used, but sometimes they are necessary. It's when they're abused that it's bad.


gluten-free 12/05

diagnosed with Lyme Disease 12/06

Share this post


Link to post
Share on other sites

just spreading some thoughts to people:

anyway, anyone who sees this should attempt a "no table salt or iodized salty food diet" for a few weeks. if you have the same lip/mouth area dh/acne then its worth doing. i have also changed my soap from the dial gel which you need the sponge thingy to a bar of white ivory.

if you do this lmk how it works out for you, also kosher salt is okay, so if you do and want to go out to eat bring a little w/ you.

only the best,

jdog

also, i wrote a little longer version of things to someone above, and would recommend you read that too. might be a little more helpful for you. dont remember which post, but it had about 20 and was todays date. good luck....

Share this post


Link to post
Share on other sites

Despite the dire sounding warnings about dapsone, severe reactions of any kind -- tingling, low white cell count, liver changes -- are very rare and easily monitored by blood tests. And they reverse themselves when you stop. Personally, I'd be more concerned about being covered with DH on my wedding day than I would be about dapsone reactions. And if you stick to the gluten-free diet, you shouldn't have to take daposne for all that many months.

richard

Share this post


Link to post
Share on other sites

What about using Dapsone with children? My daughter was diagnosed with DH and wants to try Dapsone - we've been gluten free for the last couple of months since she was diagnosed, and the rash comes and goes. I've read quite a bit about the side effects of the medication and, frankly, I'm a bit scared to start her on this medicine. She also suffers from migraines, which I'm afraid will intensify if she starts taking Dapsone. Advice from anyone out there would be greatly appreciated.

Share this post


Link to post
Share on other sites

thanks everyone. i had the skin biopsy today, so we will see how everything goes. I was started on a steroid pack to try to calm things down and give me some relief. my dermatologist told me that the side effects of dapsone, although severe, are rare. most people apparently do well on the medication. so we will see what my biopsy shows. even after one day of medication, i feel much better!

Share this post


Link to post
Share on other sites